Codimension one embeddings of product of three spheres

Laércio Aparecido Lucas, Osamu Saeki

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


Let f:Sp×Sq×Sr→ Sp+q+r+1 be a smooth embedding with 1≤p≤q≤r. For p≥2, the authors have shown that if p+q≠r, or p+q=r and r is even, then the closure of one of the two components of Sp+q+r+1-f(Sp×Sq× Sr) is diffeomorphic to the product of two spheres and a disk, and that otherwise, there are infinitely many embeddings, called exotic embeddings, which do not satisfy such a property. In this paper, we study the case p=1 and construct infinitely many exotic embeddings. We also give a positive result under certain (co)homological hypotheses on the complement. Furthermore, we study the case (p,q,r)=(1,1,1) more in detail and show that the closures of the two components of S4-f(S1× S1×S1) are homeomorphic to the exterior of an embedded solid torus or Montesinos' twin in S4.

Original languageEnglish
Pages (from-to)409-419
Number of pages11
JournalTopology and its Applications
Publication statusPublished - Jan 1 2005

All Science Journal Classification (ASJC) codes

  • Geometry and Topology


Dive into the research topics of 'Codimension one embeddings of product of three spheres'. Together they form a unique fingerprint.

Cite this